Alert archive / Minnesota / Heat Advisories in 2015
Heat Advisory 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this heat advisory at Aug 14, 2015, 9:14 AM CDT for 7 counties in Minnesota. It took effect at Aug 14, 2015, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2015, 9:14 AM CDT (14:14 UTC)
- In effect from
- Aug 14, 2015, 12:00 PM CDT
- Expired
- Aug 14, 2015, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Twin Cities, MN
Counties Anoka County, MN, Carver County, MN, Dakota County, MN, Hennepin County, MN, Ramsey County, MN, Scott County, MN, Washington County, MN
The radar
The Minneapolis radar (KMPX), 22 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 2.2 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1169 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
412 WWUS73 KMPX 141414 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 914 AM CDT FRI AUG 14 2015 ...ONE OF THE HOTTEST DAYS OF THE YEAR EXPECTED TODAY... .HIGH TEMPERATURES WILL RISE INTO THE LOWER 90S THIS AFTERNOON WITH DEW POINTS IN THE UPPER 60S TO LOWER 70S. THIS WILL RESULT IN MAXIMUM HEAT INDICES OF 95 TO 100 DEGREES FROM EARLY AFTERNOON INTO EARLY EVENING. SIMILAR TEMPERATURES ARE EXPECTED SATURDAY AND THE HEAT ADVISORY MAY NEED TO BE EXTENDED IN LATER FORECASTS. MNZ060>063-068>070-142215- /O.NEW.KMPX.HT.Y.0002.150814T1700Z-150815T0200Z/ HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA- INCLUDING THE CITIES OF...MINNEAPOLIS...BLAINE...ST. PAUL... STILLWATER...CHASKA...SHAKOPEE...HASTINGS 914 AM CDT FRI AUG 14 2015 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * HIGH TEMPERATURES...LOWER 90S. * MAXIMUM HEAT INDICES...95 TO 100. * IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ BORGHOFF
1 follow-up statement
530 WWUS73 KMPX 142053 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 353 PM CDT FRI AUG 14 2015 ...ONE OF THE HOTTEST DAYS OF THE YEAR OCCURRING TODAY... .TEMPERATURES IN THE LOWER 90S AND DEW POINTS IN THE UPPER 60S TO MID 70S WILL CONTINUE THROUGH EARLY EVENING. HEAT INDICES OF 95 TO 100 WILL SLOWLY COOL DURING THE EARLY EVENING WITH CONDITIONS IMPROVING AFTER 8 OR 9 PM. MNZ060>063-068>070-150200- /O.CON.KMPX.HT.Y.0002.000000T0000Z-150815T0200Z/ HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA- INCLUDING THE CITIES OF...MINNEAPOLIS...BLAINE...ST. PAUL... STILLWATER...CHASKA...SHAKOPEE...HASTINGS 353 PM CDT FRI AUG 14 2015 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * HIGH TEMPERATURES...LOW TO MID 90S. * MAXIMUM HEAT INDICES...95 TO 100. * IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ BORGHOFF
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Aug 14, 5:44 AM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Aug 14, 5:44 AM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 544 AM CDT FRI AUG 14 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 430 AM CDT FRI AUG 14 2015 TWO CONCERNS OVER THE NEXT 12-24 HRS WITH THE PRIMARY HAZARD HEAT INDICES...WITH A SECONDARY HAZARD OF ISOLD TSRA ALONG A WEAKENING FRONT SAGGING S/SE ACROSS MPX NORTH/NE CWA. ANY CLDS THIS MORNING SHOULD QUICKLY MOVE OFF TO THE SE WHICH BRINGS FULL SUNSHINE FOR A FEW HRS BEFORE CUMULUS CLDS BEGIN TO DEVELOP BY NOON. TEMPS WILL LIKELY RISE INTO THE MID TO UPPER 80S BY NOON WITH DEW PTS ARND 65-70. THIS LEADS TO HEAT INDICES OVER 90 DEGREES BY LATE MORNING...THEN HOLDING IN THE MID TO UPPER 90S DURING THE AFTN. EVEN SOME 100 DEGREE HEAT INDEX VALUES WILL BE POSSIBLE IN WC MN WHERE ACTUAL TEMPS RISE INTO THE MID 90S. WILL HIGHLIGHT THE MORNING HWO WILL THE CONTINUED THREAT OF HEAT INDICES RISING INTO THE MID TO UPPER 90S. ALTHOUGH A WEAKENING FRONT WAS ACROSS NORTHERN MN EARLY THIS MORNING...THIS FRONT ALONG WITH MLCAPES NEAR 1500-2000 J/KG BY THE AFTN...WILL LEAD TO ISOLD TSRA DEVELOPMENT NEAR THE SFC CONVERGENCE BOUNDARY. LATEST RAP AND SOME OF THE CAMS DUE SUPPORT ISOLD TSRA ALONG THIS FRONT AS IT SAGS TO THE S/SE ACROSS CENTRAL/EC MN AND INTO WC WI. DUE TO THE AMT OF MIXING IN THE LOWEST 10K... THESE STORMS WILL LIKELY HAVE HIGH BASES. IN ADDITION...PWAT VALUES ARE EXPECTED TO DECREASE TODAY AS DRIER AIR AT MID LEVELS /WHICH IS NOTED IN THE CURRENT WV IMAGERY/ MOVES OVER MN/WC WI. I CAN NOT RULE OUT A STRONG STORM THIS AFTN BUT OVERALL ANY ACTIVITY THAT DEVELOPS WILL BE VERY ISOLD. NO CHGS OVERNIGHT AS ANY TSRA THIS AFTN WILL QUICKLY DISSIPATE BY EARLY EVENING. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 430 AM CDT FRI AUG 14 2015 THE LONG TERM STARTS WARM AND HUMID BUT A FRONT WILL COOL DOWN THE REGION EARLY NEXT WEEK AND ALSO BRING A CHANCE OF THUNDERSTORMS TO THE AREA SUNDAY AND SUNDAY NIGHT. IN TERMS OF TEMPERATURES...SATURDAY WILL BE VERY SIMILAR TO TODAY WITH TEMPERATURES PUSHING 90 IN MANY LOCATIONS AND LIKELY EXCEEDING 90 IN MANY SPOTS IN MINNESOTA - WISCONSIN SHOULD BE JUST SLIGHTLY COOLER. IN FACT...GIVEN THE DRIER FORECAST SOUNDINGS AND SMILIER VERTICAL TEMP PROFILES COMPARED TO TODAY...SATURDAY COULD BE A BIT WARMER THAN TODAY - SO WE MIGHT NEED TO BOOST OUR SATURDAY HIGH TEMPS A FEW DEGREES EITHER TODAY OR TONIGHT. IN TERMS OF STANDARDIZED ANOMALIES...THIS SUMMER HAS BEEN FAIRLY VANILLA WITH LITTLE IN THE WAY OF TEMPERATURE OSCILLATIONS OR DYNAMIC SYSTEMS. THEREFORE...WE ARE CLOSE TO NORMAL FOR TEMPS THE PAST 2.5 MONTHS. WITH THE HEAT RIDGE GENERALLY SOUTH AND WEST OF THE LOCAL AREA...WE HAVE LARGELY BEEN UNCAPPED AND CLOSER TO THE JET...SO WE'RE RUNNING ABOVE NORMAL ON PRECIP. THERE HAS BEEN A STEADY DOSE OF HIGHS IN THE LOW TO MID 80S THE PAST COUPLE MONTHS WITH VERY FEW 90S OR 70S. THE TWIN CITIES HAS A CHANCE TO DOUBLE ITS NUMBER OF 90S FOR THE SUMMER OVER THE NEXT COUPLE DAYS...AS THE ONLY 90S OF THE SUMMER SO FAR CAME ON JUNE 9TH AND JULY 17TH. ST. CLOUD HAS ONLY HAD ONE 90 /JUNE 9TH/ AND EAU CLAIRE HAS YET TO OBSERVE A 90 DEGREE DAY. SUNDAY WILL ALSO END UP BEING WARM GIVEN THE SLOWER FRONTAL TIMING...HOWEVER...CLOUD COVER IS A CONCERN AND THE APPROACHING TROUGH CLOUD KICK OFF SOME SHOWERS AND STORMS EARLIER IN THE DAY OUT AHEAD OF THE COLD FRONT. THE STRONGER DYNAMICS LIFT NORTH/NORTHEAST OF THE FORECAST AREA SUNDAY THROUGH MONDAY MORNING...AND THE FRONT TAKES A LONG TIME TO CLEAR THE AREA. THIS LEAVES US WITH A LITTLE MORE UNCERTAINTY ON PRECIP TIMING...AND THERE MIGHT ACTUALLY BE A COUPLE ROUNDS OF RAIN ACROSS THE FORECAST AREA. THE POST FRONTAL AIR MASS IS COOLER/DRIER AND SHOULD YIELD HIGH TEMPS IN THE UPPER 70S EARLY NEXT WEEK. THERE WILL BE A COUPLE COOL NIGHTS IN NORTHERN MN/WI. THE MIDDLE OF NEXT WEEK LOOKS ACTIVE WITH A MID LATITUDE CYCLONE MOVING ACROSS THE MID/UPPER MISSISSIPPI RIVER VALLEY ON WEDNESDAY AND WE SHOULD GET SOME RAIN FROM THIS SYSTEM. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 540 AM CDT FRI AUG 14 2015 NOT MUCH CHG FROM THE PREVIOUS TAFS WITH ONLY A WIND SHIFT TO A MORE WEST-WEST NORTHWEST DIRECTION BY LATE MORNING/EARLY AFTN. ISOLD TSRA ARE POSSIBLE NEAR KRNH/KEAU AFT 20Z...BUT CONFIDENCE IS TOO LOW ON ADDING VCTS AT THIS TIME. OTHERWISE...VFR WITH SOME FG/BR POSSIBLE SATURDAY MORNING NEAR KEAU. KMSP... AGAIN...NOT MUCH CHG FROM PREVIOUS TAF. KEPT VFR CONDS THRU THE PERIOD WITH WINDS BECOMING WSW BY LATE MORNING. A VERY SMALL CHC OF A TSRA NEAR THE AIRPORT BETWEEN 20-00Z TODAY. /OUTLOOK FOR KMSP/ SAT...VFR. WINDS S 10-15 KTS. SUN...VFR. CHC OF TSRA. WINDS SW 10-15 KTS BECMG W. MON...VFR. CHC OF TSRA EARLY. WINDS N 5-10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...JLT LONG TERM...CLF AVIATION...JLT
Hazardous weather outlook, Aug 14, 4:10 AM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 410 AM CDT FRI AUG 14 2015 MNZ041-042-047>049-054>060-064>070-073>078-082>085-091>093-150915- DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-YELLOW MEDICINE-RENVILLE-MCLEOD- SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE- GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT- FREEBORN- 410 AM CDT FRI AUG 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT AFTERNOON AND EARLY EVENING HEAT INDICES WILL RANGE FROM 95 TO 100 DEGREES. THESE CONDITIONS MAY POSE A RISK FOR HEAT ILLNESS... PRIMARILY FOR THOSE WHO ARE ACTIVE OUTDOORS IN THE SUN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAT INDICES WILL ONCE AGAIN APPROACH OR EXCEED 95 DEGREES SATURDAY AFTERNOON AND EARLY EVENING. THUNDERSTORMS WILL BE POSSIBLE LATER THIS WEEKEND AND INTO NEXT WEEK. THE THREAT FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ043>045-050>053-061>063-WIZ014>016-023>028-150915- MORRISON-MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO-ANOKA- RAMSEY-WASHINGTON-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN- CHIPPEWA-EAU CLAIRE- 410 AM CDT FRI AUG 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT AFTERNOON AND EARLY EVENING HEAT INDICES WILL RANGE FROM 92 TO 96 DEGREES. THESE CONDITIONS MAY POSE A RISK FOR HEAT ILLNESS... PRIMARILY FOR THOSE WHO ARE ACTIVE OUTDOORS IN THE SUN. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. THE THREAT OF SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAT INDICES WILL ONCE AGAIN APPROACH OR EXCEED 95 DEGREES SATURDAY AFTERNOON AND EARLY EVENING. THUNDERSTORMS WILL BE POSSIBLE LATER THIS WEEKEND AND INTO NEXT WEEK. THE THREAT FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. JLT
Nearby
Heat Advisories in Minnesota, 2015Every heat advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.